Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


best combination to prevent facial wasting
Mar 23, 2009

I was on Zerit, virumine and 3tc for past 7 years. Developed severe facial wasting plusthiningin legs and arms. I was then changed to truvada and aluvia for last 2.5 months. But since then have severe diahoerea and have lost 5kgs in 2 months- I am already quite thin!. So wasting appears worse and I am desperate. Please tell me the best possible combination to stop wasting as well as with no diahoerea side effect, I need to gain weight.Thanks

Response from Dr. Henry

The rate of fat loss with Lopinavir/ritonavir + Truvada has been relatively low and it compares favorably with many other combinations regarding fat effect. Once fat is lost it may be very difficult or very slow to reverse. Diarrhea due to the Kaletra may contibute to weight loss so addressing the diarrhea and nutrition status is a high priority. Looking for other causes of the diarrhea (such as infections, lactose or gluten intolerance and other causes) is important. Depending on the cause of the diarrhea a variety of treatment can be helpful-you need to see your HIV specialist for an evaluation plus possibly a GI and/or nutrition consultant. KH



Previous
When to start insulin?
Next
Meds intake

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement